The text only version may be available in large print, Braille or audio CD. For further information call emc accessibility on 0800 198 5000. The product code(s) for this leaflet is: PL 00386/5000.
PIL Histergan Cream
Please read this leaflet carefully before using this medicine. If you have any questions or are not sure about anything, ask your doctor or pharmacist..
1. What is Histergan Cream and what does it do?
2. What should I know before using Histergan Cream?
3. How do I use Histergan Cream?
4. Does Histergan Cream have any side effects?
5. How do I store Histergan Cream?
6. Further information.
Histergan Cream is intended for the relief of minor discomforts due to allergic conditions of the skin. Such conditions include rashes and itches, stings and insect bites. The active ingredient is diphenhydramine hydrochloride which is an antihistamine; it works by reducing the inflammatory response to histamine, which is an agent responsible for causing the pain associated with allergic responses.
Do not use Histergan Cream if you are allergic to any of the ingredients listed in section 6 of this leaflet. Do not apply to eczema, or conditions where the skin is broken or producing any form of wet discharge. Do not use the cream at the same time as using other products that also contain diphenhydramine. Histergan Cream is not suitable for children under six years of age.
This medicine contains propyl hydroxybenzoate which may cause allergic reactions (possibly delayed).
Keep away from the eyes, nose and mouth. Apply sparingly, avoiding prolonged or repeated applications especially to large areas. If burning or a rash develops or the condition does not improve seek medical advice immediately. You can remove the cream by washing with soap and water if required.
Accidental swallowing or excessive use may lead to drowsiness and sedation. If this occurs seek medical advice immediately and do not drive. When seeking medical advice you should, if possible, take the medicine and this leaflet with you provided it doesn’t cause a delay.
The cream is considered safe for use during pregnancy and when breastfeeding, however you should always consult with a healthcare professional before using any medicines at this time.
This product is safe to use prior to driving or operating machinery.
No interactions of concern are known for this product.
Apply sparingly to the affected area.
Do not use more than twice daily or for longer than three days.
FOR EXTERNAL USE ONLY
Wash your hands after use unless they are being treated.
Histergan Cream is not suitable for children under six years of age.
If you have missed a treatment then you can use the cream immediately provided you do not apply it more than twice daily.
All medicines can cause side effects. Although not common the following side effects have been reported to the ingredients of Histergan Cream:
If you experience any severe side effects including eczema, or have a side effect which isn’t listed, then discontinue use and seek the advice of your doctor or pharmacist.
If you get any side effects, talk to your doctor or pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
Do not use after the expiry date marked on the pack. Keep all medicines out of the reach and sight of children, preferably in a locked cupboard.
Store below 25°C.
The active ingredient is diphenhydramine hydrochloride 2.0% m/m. In addition Histergan Cream also contains the following non-active ingredients: propyl hydroxybenzoate, liquid paraffin, emulsifying wax and purified water.
Histergan Cream is supplied in packs of 25g.
The marketing authorisation holder is:
The manufacturer is:
This Leaflet was revised July 2015